MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820500
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.A 5.00 x 20mm synergy drug-eluting stent was selected for saphenous vein graft (svg) percutaneous coronary interventions (pci) procedure.During the procedure, the balloon inflated and stent fully deployed at 22 atmospheres.The balloon became stuck on the guide catheter within the svg and when the physician attempted to remove it, the catheter shaft fractured at the guidewire exit port.The device was removed and the procedure completed successfully with this device.There was no patient complications; the patient status was stable and they were discharged post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The synergy xd mr us 5.00 x 20mm stent delivery system (sds) was returned for analysis on the customer guidewire and with distal shaft through a customer 13 cm introducer sheath.The device was returned without the stent as it was implanted at the lesion site.The balloon cones were reviewed, and signs of positive pressure applied to them were noted as the balloon folds were noted to be relaxed and crimp stent markings were visible on the balloon body.The distal balloon cone appeared bunched distally.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section found a break at the exchange port region of the shaft polymer extrusion measured at 28 cm proximal to distal tip.No other issues noted with device.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14875422
Report Number2134265-2022-07515
Device Sequence Number5690095
Product Code NIQ
UDI-Device Identifier08714729981268
UDI-Public08714729981268
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberH7493941820500
Device Lot Number0027754769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown